Alert archive / Oklahoma / Tornado Warnings in 2022
Tornado Warning 12, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Apr 11, 2022, 7:50 PM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2022, 7:50 PM CDT (00:50 UTC)
- Expired
- Apr 11, 2022, 8:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
Counties Choctaw County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 175 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 8:15 PM CDT | HAIL 1.75 | Antlers, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 31, 10:35 PM CST | Severe Thunderstorm Watch | SPC | 353 days |
| Apr 11, 3:31 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.8 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
152
WFUS54 KTSA 120050
TORTSA
OKC023-127-120130-
/O.NEW.KTSA.TO.W.0012.220412T0050Z-220412T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tulsa OK
750 PM CDT Mon Apr 11 2022
The National Weather Service in Tulsa has issued a
* Tornado Warning for...
Southwestern Pushmataha County in southeastern Oklahoma...
North central Choctaw County in southeastern Oklahoma...
* Until 830 PM CDT.
* At 750 PM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles southeast of Lane, moving east at 25 mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations in or near the path include...
Antlers... Kellond...
Kent... Darwin...
Speer... Dela...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3415 9591 3416 9578 3433 9578 3427 9541
3402 9551
TIME...MOT...LOC 0050Z 286DEG 23KT 3426 9590
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$1 follow-up statement
256
WWUS54 KTSA 120110
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
810 PM CDT Mon Apr 11 2022
OKC023-127-120130-
/O.CON.KTSA.TO.W.0012.000000T0000Z-220412T0130Z/
Pushmataha OK-Choctaw OK-
810 PM CDT Mon Apr 11 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
SOUTHWESTERN PUSHMATAHA AND NORTH CENTRAL CHOCTAW COUNTIES...
At 809 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles southeast of Lane, moving east at 15 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations in or near the path include...
Antlers... Kellond...
Kent... Darwin...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3415 9591 3416 9578 3433 9578 3429 9555
3406 9563
TIME...MOT...LOC 0109Z 285DEG 12KT 3423 9583
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Apr 11, 6:50 PM CDT, 1 hour earlier.
Area forecast discussion, Apr 11, 6:50 PM CDT, 1 hour before
Area Forecast Discussion National Weather Service Tulsa OK 650 PM CDT Mon Apr 11 2022 ...New AVIATION... .SHORT TERM... (Through tonight ) Issued at 209 PM CDT Mon Apr 11 2022 The primary short term concern focuses on severe weather potential through this evening, primarily from southeast OK through parts of west central AR, along and south of quasi-stationary boundary. As of 2 PM, the boundary extended near I-40 in west central AR to near MLC to a little south of ADM. Meso analysis showing a pocket of SB CAPE aground 3000 j/kg near I-30 in NC TX/SC OK with little cap remaining. As such most of the recent CAM guidance shows development across SE OK/WC AR over the next few hours, with some suggestion of more robust development closer to 00z farther to the southwest. Storms should become supercellular rather quick given the strength/orientation of deep layer shear, with all modes of severe possible in any more discrete cells. These storms will move off to the east with most ending around 06z or shortly thereafter. && .LONG TERM... (Tomorrow through Monday) Issued at 209 PM CDT Mon Apr 11 2022 Moist Gulf air will surge back north Tuesday in response to a quickly approaching Pacific shortwave with entire area well withing the warm sector. A sharp dryline will become established west of I-35 as has been advertised for a few days now, but there are a number of factors that could keep much, if any, convection along the dry line in OK. Another consistent signal in the data has been for a subtropical shortwave to lift northeast relatively early in the day, forcing more widespread development in the warm sector across TX/LA into southern OK, which would likely place the OK portion of dry line within an area of subsidence. Most guidance continues to support this with limited development. The POP forecast for Tuesday mainly reflect potential associated with the southern wave, which will have some severe potential. In the event any storms fire on the dry line Tues afternoon, the conditional prob of severe weather is quite high. Will also see rather gusty winds Tuesday afternoon, fortunately we stay east of the dry line which limits fire weather concerns some. Higher chances of storms will eventually arrive in eastern Ok Tuesday night into Wednesday morning as Pacific front overtakes the dry line and sweeps through the area. These storms will also have severe potential, though the highest may end up being just east of the forecast area. Drier but cooler air behind the front along with gusty NW winds will raise the fire weather potential, though temperatures may stay below Red Flag criteria. Patter will remain unsettled through the weekend with another chance of showers and thunderstorms Easter weekend, with highest chances appearing to be Saturday. A trend toward well below normal temperatures may be shaping up early next week. && .AVIATION... (00Z TAFS) Issued at 650 PM CDT Mon Apr 11 2022 Scattered thunderstorm development will remain possible into this evening across Southeast Oklahoma and Northwest Arkansas. Will continue with Tempo groups for timing. Late this evening and overnight tonight...a surface boundary over the region is forecast to lift north of the CWA with a return of southerly winds. Within this return flow...IFR/MVFR conditions are forecast to spread back over the CWA and remain common for the morning hours Tuesday. These conditions look to lift back to VFR during the afternoon hours as southerly winds become gusty with gusts of 20-30KT possible. There are additional chances for showers and thunderstorms late in the TAF period and have added Prob30 groups to MLC/FSM. && .PRELIMINARY POINT TEMPS/POPS... TUL 56 82 57 67 / 10 20 30 30 FSM 61 81 63 74 / 70 30 50 70 MLC 59 80 60 75 / 30 30 30 30 BVO 51 82 53 66 / 10 10 40 30 FYV 56 79 58 70 / 30 20 50 80 BYV 54 78 60 71 / 30 20 50 80 MKO 56 79 59 71 / 10 20 30 40 MIO 51 79 56 66 / 10 10 40 60 F10 56 81 59 71 / 10 20 30 30 HHW 64 79 63 79 / 30 50 40 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...14 LONG TERM....14 AVIATION...22
Hazardous weather outlook, Apr 11, 7:43 PM CDT, 7 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 743 PM CDT Mon Apr 11 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-121030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 743 PM CDT Mon Apr 11 2022 ...Severe Storm Potentials Continue This Evening... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Rest of This Evening and Tonight. TORNADO. RISK...Elevated. AREA...Southeast Oklahoma and West Central Arkansas. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Significant. AREA... Southeast Oklahoma and West Central Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...South of a McAlester to Ozark Line. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma. ONSET...After Midnight. DISCUSSION... Strong to severe thunderstorms will continue to be possible across southeast Oklahoma and west central Arkansas this evening, mainly along and south of a boundary positioned from southeast Oklahoma into northwest Arkansas. The greater severe potentials are expected mainly along and south of a line from McAlester Oklahoma to Ozark Arkansas. Large hail to the size of baseballs, damaging wind gusts to 70 mph, and also a tornado potential will continue to be possible with these storms. Majority of this activity is forecast to push east of the region by midnight, with slight chances and weakening severe potentials remaining possible in northwest Arkansas after midnight. Also overnight tonight, the boundary is forecast to lift back north of the region with a return of breezy to gusty southerly winds late tonight into Tuesday. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential. WEDNESDAY...Severe Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential. THURSDAY...No Hazards. FRIDAY THROUGH SUNDAY...Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential. EXTENDED DISCUSSION... Tuesday and Wednesday may both feature organized severe weather across eastern Oklahoma and northwest Arkansas. Tuesday's threat is highly conditional, with the main question being how many storms develop either ahead of a dryline expected to be near the Interstate 35 corridor during the afternoon or across southeast Oklahoma and into northwest Arkansas. An unstable airmass and sufficient wind shear will be in place across the area, and any storms that are able to develop will have a good chance to strengthen to severe levels. Large hail, damaging winds and tornadoes will all be possible tomorrow, but again, the overall threat will be contingent on thunderstorms developing at all. A cold front will sweep across the region Wednesday, with additional strong to severe thunderstorms likely to develop along it and sweep through the area. Strong winds and drier conditions west of the cold front will increase fire weather concerns Wednesday afternoon. The potential for showers and storms will return over the weekend as another frontal boundary moves into the region. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Apr 11, 5:51 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
551 PM CDT MON APR 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL 3 NW VESTA 35.40N 94.10W
04/11/2022 U0.75 INCH SEBASTIAN AR PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0544 PM HAIL 3 SSE MEG 35.36N 93.86W
04/11/2022 E1.00 INCH FRANKLIN AR PUBLIC
PHOTO RELAYED VIA TWITTER. 4 MILES NORTH OF
CAULKSVILLE.
&&Local storm report, Apr 11, 5:59 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
559 PM CDT MON APR 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL CHARLESTON 35.30N 94.04W
04/11/2022 E2.75 INCH FRANKLIN AR STORM CHASER
PHOTO RELAYED VIA TWITTER. HAIL POSED NEXT
TO AN ACTUAL BASEBALL.
&&
KAHLocal storm report, Apr 11, 6:09 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
609 PM CDT MON APR 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL LAVACA 35.34N 94.18W
04/11/2022 E2.50 INCH SEBASTIAN AR BROADCAST MEDIA
PHOTO OF HAIL POSED NEXT TO A PLASTIC GOLF
BALL AND A LIGHT BULB RELAYED BY BROADCAST
MEDIA VIA TWITTER. TIME ESTIMATED VIA RADAR.
&&
KAHLocal storm report, Apr 11, 6:22 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
622 PM CDT MON APR 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL CHARLESTON 35.30N 94.04W
04/11/2022 E3.00 INCH FRANKLIN AR STORM CHASER
PHOTO RELAYED VIA SOCIAL MEDIA. TIME
ESTIMATED FROM EARLIER REPORTS.
&&
KAHLocal storm report, Apr 11, 6:30 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
630 PM CDT MON APR 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND DMG BLOOMER 35.29N 94.13W
04/11/2022 SEBASTIAN AR EMERGENCY MNGR
ROOF DAMAGE TO A RESIDENCE. MAY BE
ASSOCIATED WITH A TORNADO.
&&
KAHLocal storm report, Apr 11, 6:52 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
652 PM CDT MON APR 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 2 S RED OAK 34.93N 95.08W
04/11/2022 E1.00 INCH LATIMER OK PUBLIC
TIME ESTIMATED VIA RADAR.
0643 PM HAIL BENGAL 34.83N 95.06W
04/11/2022 E1.25 INCH LATIMER OK TRAINED SPOTTER
RELAYED VIA TWITTER. 4 MILES N OF TALIHINA.
&&The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 7:05 PM CDT | Tornado Warning | TSA | Latimer, LeFlore | 40 min |
| Apr 11, 7:12 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 48 min |
| Apr 11, 7:45 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 45 min |
| Apr 11, 7:54 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 51 min |
| Apr 11, 8:12 PM CDT | Special Weather Statement | TSA | LeFlore | 48 min |
| Apr 11, 8:17 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 42 min |
| Apr 11, 8:28 PM CDT | Tornado Warning | TSA | Choctaw, Pushmataha | 26 min |
| Apr 11, 8:32 PM CDT | Special Weather Statement | TSA | LeFlore | 28 min |
| Apr 11, 8:40 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 21 min |
| Apr 11, 8:51 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 39 min |
| Apr 11, 9:20 PM CDT | Special Weather Statement | TSA | LeFlore | 25 min |
| Apr 11, 9:57 PM CDT | Special Weather Statement | TSA | Atoka | 33 min |
| Apr 11, 10:05 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg, Pushmataha | 55 min |
| Apr 11, 10:15 PM CDT | Tornado Warning | TSA | Pushmataha | 45 min |
| Apr 11, 10:46 PM CDT | Tornado Warning | TSA | Pushmataha | 28 min |
| Apr 11, 10:57 PM CDT | Special Weather Statement | TSA | Pushmataha | 33 min |
| Apr 11, 10:59 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 49 min |
| Apr 12, 3:41 AM CDT | Wind Advisory | TSA | Craig, Creek, Delaware, Mayes, Nowata, Okfuskee and 7 more | 21 hr |
Nearby
Tornado Warnings in Oklahoma, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.